Homology lens spaces and Dehn surgery on homology spheres

Volume 144 / 1994

Craig R. Guilbault Fundamenta Mathematicae 144 (1994), 287-292 DOI: 10.4064/fm-144-3-287-292


A homology lens space is a closed 3-manifold with ℤ-homology groups isomorphic to those of a lens space. A useful theorem found in [Fu] states that a homology lens space $M^3$ may be obtained by an (n/1)-Dehn surgery on a homology 3-sphere if and only if the linking form of $M^3$ is equivalent to (1/n). In this note we generalize this result to cover all homology lens spaces, and in the process offer an alternative proof based on classical 3-manifold techniques.


  • Craig R. Guilbault

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image